Critical wave speeds for a family of scalar reaction-diffusion equations

Published

Journal Article

We study the set of traveling waves in a class of reaction-diffusion equations for the family of potentials fm(U) = 2Um(1 - U). We use perturbation methods and matched asymptotics to derive expansions for the critical wave speed that separates algebraic and exponential traveling wave front solutions for m → 2 and m → ∞. Also, an integral formulation of the problem shows that nonuniform convergence of the generalized equal area rule occurs at the critical wave speed. © 2000 Elsevier Science Ltd. All rights reserved.

Full Text

Duke Authors

Cited Authors

  • Witelski, TP; Ono, K; Kaper, TJ

Published Date

  • January 1, 2001

Published In

Volume / Issue

  • 14 / 1

Start / End Page

  • 65 - 73

International Standard Serial Number (ISSN)

  • 0893-9659

Digital Object Identifier (DOI)

  • 10.1016/S0893-9659(00)00114-2

Citation Source

  • Scopus